MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT CEMENTED STEM SZ2 STD; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT CEMENTED STEM SZ2 STD; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-03-080
Medical Device Problem Codes Loss of or Failure to Bond (1068); Naturally Worn (2988)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was revised to address loosening of the stem at the cement to implant interface.Cement manufacturer is unknown.Patient had an alval on the side of her hip leading the surgeon to believe that the hip prosthesis was having micromotion causing some metal wear.Originally implants were a cobalt chrome summit cemented stem with a cobalt chrome spacer and monopolar hemi arthroplasty head.She was revised to a total hip with a pinnacle cup, altrx liner, screw, corail revision, and delta ceramic head.Lack of metalosys in joint but raised ion levels pre op.Doi: (b)(6) 2018, dor: (b)(6) 2021, affected side: unknown hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SUMMIT CEMENTED STEM SZ2 STD
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12513534
Report Number1818910-2021-20781
Device Sequence Number11740716
Product Code JDI
UDI-Device Identifier10603295059523
UDI-Public10603295059523
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K013352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1570-03-080
Device Catalogue Number157003080
Device Lot NumberD17094049
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CEMENTRALIZER 8.5MM; MODULAR CATHCART BALL 44MM OD; SUMMIT CEMENTED STEM SZ2 STD; TAPERED SPACER ARTICUL/EZE +5; CEMENTRALIZER 8.5MM; MODULAR CATHCART BALL 44MM OD; SUMMIT CEMENTED STEM SZ2 STD; TAPERED SPACER ARTICUL/EZE +5
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight80